Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Amarillo, TX

April 29, 2012Hartley County, Hutchinson County, Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 29, 2012, 11:20 PM CDT for Hartley County, Hutchinson County, Moore County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2012, 11:20 PM CDT (04:20 UTC)
Expired
Apr 30, 2012, 12:15 AM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Hartley County, TX, Hutchinson County, TX, Moore County, TX

The radar

The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 11:28 PM CDTHAIL 1.75Dumas, TX
Apr 29, 11:33 PM CDTHAIL 2.75Dumas, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 5:10 PM CDTSevere Thunderstorm WatchSPC8 hr
Apr 29, 8:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS54 KAMA 300420
SVRAMA
TXC205-233-341-300515-
/O.NEW.KAMA.SV.W.0083.120430T0420Z-120430T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1120 PM CDT SUN APR 29 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS
  WESTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
  MOORE COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1215 AM CDT

* AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DUMAS...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...
  SANFORD...
  DUMAS...
  STINNETT...
  SUNRAY...
  PRINGLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3604 10130 3564 10136 3575 10227 3603 10223
TIME...MOT...LOC 0421Z 290DEG 45KT 3584 10202

$$

KB
3 follow-up statements
655 
WWUS54 KAMA 300433
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1133 PM CDT SUN APR 29 2012

TXC205-300442-
/O.CAN.KAMA.SV.W.0083.000000T0000Z-120430T0515Z/
HARTLEY TX-
1133 PM CDT SUN APR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARTLEY COUNTY IS
CANCELLED...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
MOVED OUT OF HARTLEY COUNTY. THEREFORE THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED.

LAT...LON 3574 10215 3603 10215 3604 10130 3564 10136
TIME...MOT...LOC 0432Z 289DEG 34KT 3583 10192

$$

TXC233-341-300515-
/O.CON.KAMA.SV.W.0083.000000T0000Z-120430T0515Z/
HUTCHINSON TX-MOORE TX-
1133 PM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR MOORE AND WESTERN HUTCHINSON COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUMAS...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SUNRAY...PRINGLE...STINNETT...AND SANFORD.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE DAMAGE 
TO PROPERTY OR PERSONAL INJURY. GOLF BALL SIZE HAIL HAS BEEN 
REPORTED IN DUMAS. 

LAT...LON 3574 10215 3603 10215 3604 10130 3564 10136
TIME...MOT...LOC 0432Z 289DEG 34KT 3583 10192

$$

KB
903 
WWUS54 KAMA 300449
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1149 PM CDT SUN APR 29 2012

TXC233-341-300515-
/O.CON.KAMA.SV.W.0083.000000T0000Z-120430T0515Z/
HUTCHINSON TX-MOORE TX-
1149 PM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR MOORE AND WESTERN HUTCHINSON COUNTIES...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES SOUTHEAST OF DUMAS...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PRINGLE...STINNETT...SANFORD...AND BORGER. 

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. BASEBALL 
SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN DUMAS. 

LAT...LON 3574 10211 3603 10197 3604 10130 3564 10136
TIME...MOT...LOC 0448Z 289DEG 34KT 3578 10176

$$

KB
453 
WWUS54 KAMA 300508
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1208 AM CDT MON APR 30 2012

TXC233-341-300515-
/O.CON.KAMA.SV.W.0083.000000T0000Z-120430T0515Z/
HUTCHINSON TX-MOORE TX-
1208 AM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN MOORE AND WESTERN HUTCHINSON COUNTIES...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF SANFORD...OR ABOUT 14 MILES NORTHWEST OF
BORGER...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
STINNETT...SANFORD...AND BORGER.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE DAMAGE
TO PROPERTY OR PERSONAL INJURY.

LAT...LON 3572 10194 3603 10180 3604 10130 3564 10136
TIME...MOT...LOC 0508Z 282DEG 30KT 3574 10160

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:36 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 29, 6:36 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN APR 29 2012

.AVIATION...
FOR THE 00Z TAFS...BIGGEST CONCERN REMAINS THE POTENTIAL FOR
THUNDERSTORMS ESPECIALLY THROUGH 12Z...AND THEN AGAIN AFTER 18Z.
FIRST STORMS ARE WORKING INTO THE PANHANDLES NOW AND SHOULD ARRIVE AT
KGUY SHORTLY AFTER 00Z. CONSIDERABLY MORE UNCERTAINTY AS TO WHEN KDHT
AND KAMA WILL FIRST HAVE AN IMPACT WITH TSRA...BUT DO THINK IT IS
LIKELY THAT THERE WILL BE AT LEAST A BRIEF DIRECT IMPACT OF TSRA AT
ALL TERMINALS. FOR NOW...EXPECT THAT KDHT COULD BE IMPACTED AS EARLY
AS 01Z...AND KAMA SHOULD NOT SEE ANY IMPACT BEFORE 03Z. UNDER ANY
TSRA THAT DEVELOPS...MVFR CONDITIONS...HEAVY RAIN...STRONG VARIABLE
WINDS...AND PERHAPS SOME HAIL WILL BE POSSIBLE. THERE REMAINS A
CHANCE FOR TSRA FOR MUCH OF THE REGION THROUGH THE ENTIRE TAF PERIOD.
HOWEVER...EXPECT A BIT OF A LULL BETWEEN 10 AND 18Z. AFTER 18Z...THE
HIGHEST RISK FOR TSRA WILL BE AT KGUY...AS KDHT AND POSSIBLY KAMA
SHOULD BE WEST OF THE DRYLINE.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 309 PM CDT SUN APR 29 2012/

DISCUSSION...
ALREADY STARTING TO SEE STORMS DEVELOP IN NORTHEASTERN NM AND
SOUTHEASTERN CO. THOUGH THESE STORMS ARE MOVING NE AT THIS
TIME...EXPECT STORMS TO START BACK BUILDING INTO FAR NORTHWESTERN
PORTIONS OF THE PANHANDLES OVER THE NEXT FEW HOURS.

TONIGHT...SHOULD SEE STORMS SPREAD ACROSS THE REGION THIS EVENING.
THE SEVERE THREAT IS EXPECTED TO INCREASE ESPECIALLY THIS EVENING AS
THE LOW LEVEL JET SETS UP. AT THIS POINT ANTICIPATE THAT THE MAIN
HAZARDS ACROSS THE REGION WILL BE HAIL AND WINDS...THOUGH THERE DOES
EXIST A SMALL THREAT FOR AN ISOLATED TORNADO IN THE OK AND NE TX
PANHANDLES WHERE THE DIRECTIONAL SHEAR WILL BE THE HIGHEST.

ON MONDAY...STILL EXPECTING THE DRYLINE TO SET UP SOMEWHERE IN THE
WESTERN PANHANDLES. THE LATEST RUNS OF BOTH THE GFS AND NAM SHOWED
THE DRYLINE STALLING FURTHER WEST THAN PREVIOUS RUNS...POSSIBLY AS
FAR WEST AS THE WESTERN COLUMN OF COUNTIES. HAVE TRENDED MENTION OF
THUNDERSTORMS FURTHER WEST...BUT THE DRYLINE LOCATION TO A LARGE
EXTENT COULD DEPEND ON HOW MUCH PRECIPITATION THE WESTERN PANHANDLES
GET TONIGHT. FOR TOMORROW...THE MAJOR SEVERE WEATHER CONCERN WILL BE
LARGE HAIL...ESPECIALLY IN THE EASTERN PANHANDLES WHERE ML CAPE
VALUES COULD BE AS HIGH AS 2500 J/KG.

TUESDAY AND BEYOND...FEW CHANGES MADE TO THE FORECAST AS WANTED TO
FOCUS ON THE EARLY PART OF THE FORECAST. THE GFS CONTINUES TO SHOW
POOR RUN TO RUN CONSISTENCY WITH THE UPPER LEVEL PATTERN AS WITH THE
12Z RUN IT IS BACK TO DEPICTING A WEAK UPPER LEVEL CUTOFF LOW MOVING
INTO SOUTHERN TEXAS BY LATE IN THE WORK WEEK...AND NOT SHOWING THE
RIDGE DEVELOPING UNTIL THE WEEKEND. EITHER WAY...LOOKS TO BE A DRY
PATTERN OVER THE NEXT SEVERAL DAYS.

JOHNSON

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
TOMORROW AS MOISTURE INCREASES AND WINDS REMAIN GENERALLY NEAR OR
BELOW 15 MPH. IN ADDITION...CHANCES FOR THUNDERSTORMS EXIST TONIGHT FOR
THE ENTIRE AREA AND ACROSS EASTERN PORTIONS OF THE REGION ON MONDAY.
BY TUESDAY...DRY CONDITIONS RETURN WITH RELATIVE HUMIDITY VALUES AT
OR BELOW 20 PERCENT POSSIBLE ACROSS THE WESTERN AND CENTRAL
PANHANDLES. IN ADDITION...SOUTHWESTERLY WINDS OF 15 TO 20 MPH WILL BE
POSSIBLE LEADING TO ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
FOR LOCATIONS THAT DO NOT RECEIVE MUCH RAIN OVER THE NEXT DAY. NO
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BEYOND
TUESDAY AT THIS TIME.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/16
Hazardous weather outlook, Apr 29, 8:58 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
858 PM CDT SUN APR 29 2012

OKZ001>003-TXZ001>020-301400-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
858 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF THE PANHANDLES
UNTIL 1 PM CDT. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE
OVERNIGHT HOURS ACROSS MUCH OF THE PANHANDLES. THE MAIN HAZARDS WITH
ANY SEVERE THUNDERSTORM WILL BE HAIL UP TO THE SIZE OF TENNIS BALLS
AND DAMAGING WINDS UP TO 70 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY OF THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE CENTRAL
AND EASTERN PANHANDLES MONDAY AFTERNOON AND EVENING. HAIL UP TO THE
SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL BE POSSIBLE
WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS. IN ADDITION...LOCALLY
HEAVY RAIN LEADING TO FLASH FLOODING IS POSSIBLE IN THE EASTERN
PANHANDLES WITH THESE STORMS.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
THE WESTERN PANHANDLES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD BE
ALERT FOR POSSIBLE ACTIVATION THROUGH TONIGHT AS WELL AS MONDAY
ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TUESDAY.

GOEHRING

In the hours before

Local storm report, Apr 29, 9:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             3 SE GRUVER             36.23N 101.37W
04/29/2012  E1.00 INCH       HANSFORD           TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1200322

SFJ
Special weather statement, Apr 29, 9:42 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT SUN APR 29 2012

TXZ007-008-300315-
HUTCHINSON TX-MOORE TX-
942 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR MOORE AND HUTCHINSON
COUNTIES.

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PRINGLE...OR
ABOUT 19 MILES NORTHWEST OF BORGER...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB
Local storm report, Apr 29, 9:45 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     SPEARMAN                36.20N 101.19W
04/29/2012                   HANSFORD           TX   LAW ENFORCEMENT

            SMALL TREE LIMBS DOWN AROUND SPEARMAN

&&

EVENT NUMBER AMA1200323

SFJ
Local storm report, Apr 29, 9:47 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             5 E SPEARMAN            36.20N 101.10W
04/29/2012  E1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1200324

SFJ
Special weather statement, Apr 29, 10:48 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1048 PM CDT SUN APR 29 2012

TXZ008-009-300415-
HUTCHINSON TX-ROBERTS TX-
1048 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT FOR ROBERTS AND
HUTCHINSON COUNTIES.

AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 23 MILES NORTHWEST OF MIAMI...OR
ABOUT 19 MILES NORTH OF PAMPA...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB
Special weather statement, Apr 29, 10:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT SUN APR 29 2012

TXZ008-013-300430-
HUTCHINSON TX-CARSON TX-
1053 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT FOR CARSON AND
HUTCHINSON COUNTIES.

AT 1051 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF BORGER...MOVING
EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:36 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman54 min
Apr 29, 9:25 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Lipscomb, Ochiltree, Roberts65 min
Apr 29, 9:30 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Randall47 min
Apr 29, 9:36 PM CDTSevere Thunderstorm WarningAMADallam, Hartley54 min
Apr 29, 9:53 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore, Roberts52 min
Apr 29, 10:30 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts60 min
Apr 29, 10:34 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman56 min
Apr 29, 11:26 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler64 min
Apr 29, 11:54 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Randall54 min
Apr 30, 12:15 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Moore, Roberts60 min
Apr 30, 1:14 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hemphill, Roberts, Wheeler45 min
Apr 30, 1:52 AM CDTAreal Flood AdvisoryAMAHutchinson3 hr
Apr 30, 4:51 AM CDTAreal Flood AdvisoryAMAHutchinson3 hr
Apr 30, 4:18 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall57 min
Apr 30, 5:00 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Apr 30, 5:21 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall54 min
Apr 30, 5:35 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Ochiltree, Sherman41 min
Apr 30, 6:21 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler54 min
Apr 30, 6:36 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray39 min
Apr 30, 6:51 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley54 min
Apr 30, 6:54 PM CDTSevere Thunderstorm WarningAMAArmstrong11 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.